Opioid Addiction
Opioids are natural or synthetic drugs that are derived from poppy. They induce relaxation, dull the senses and slow down breathing and heart rate.

Most recently opioids have attracted a great deal of news coverage because of the high incidence of addiction and death resulting from overdose. Knowing how to respond to signs of overdose is crucial. 

Signs of overdose can include:
• No response to stimuli
• Shallow/stopped breathing
• Can’t be woken up
• Unusual snoring/gurgling sounds
• Blue/grey lips or finger tips
• Floppy arms and legs

If you cannot get a response from someone, do not assume they are asleep. Unusual or deep snoring is a common sign of overdose.

Source:  overdoseday.com

If you are experiencing a medical emergency, call 911. The Saint Peter’s Emergency Department is located off of Easton Avenue on Park Boulevard in New Brunswick. 
 

Subscribe to Our Newsletter

Subscribe to the Saint Peter's Better Health newsletter and receive the latest health news, community events, recipes, and more.

Give to Saint Peter's

Proceeds generated are used to provide assistance for the many capital and operating needs of Saint Peter's University Hospital. Donate TodayLearn More